Alert archive / Maine / Wind Advisories in 2020
Wind Advisory 8, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Aug 25, 2020, 2:57 PM EDT for 4 counties in Maine. It took effect at Aug 26, 2020, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2020, 2:57 PM EDT (18:57 UTC)
- In effect from
- Aug 26, 2020, 8:00 AM EDT
- Expired
- Aug 26, 2020, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.8
The text
As transmitted.
067 WWUS71 KCAR 251857 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 257 PM EDT Tue Aug 25 2020 MEZ001>006-010-260300- /O.NEW.KCAR.WI.Y.0008.200826T1600Z-200827T0000Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, and Blanchard 257 PM EDT Tue Aug 25 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...Northwest Aroostook, Northeast Aroostook, Northern Somerset, Northern Piscataquis, Northern Penobscot, Southeast Aroostook and Central Piscataquis Counties. * WHEN...From noon to 8 PM EDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
058 WWUS71 KCAR 260158 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 958 PM EDT Tue Aug 25 2020 MEZ001>006-010-261000- /O.CON.KCAR.WI.Y.0008.200826T1600Z-200827T0000Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, and Blanchard 958 PM EDT Tue Aug 25 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...Northwest Aroostook, Northeast Aroostook, Northern Somerset, Northern Piscataquis, Northern Penobscot, Southeast Aroostook and Central Piscataquis Counties. * WHEN...From noon to 8 PM EDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
250 WWUS71 KCAR 260731 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 331 AM EDT Wed Aug 26 2020 MEZ001>006-010-261545- /O.CON.KCAR.WI.Y.0008.200826T1600Z-200827T0000Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, and Blanchard 331 AM EDT Wed Aug 26 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 20 mph with gusts up to 45 mph expected. * WHERE...Northwest Aroostook, Northeast Aroostook, Northern Somerset, Northern Piscataquis, Northern Penobscot, Southeast Aroostook and Central Piscataquis Counties. * WHEN...From noon to 8 PM EDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
366 WWUS71 KCAR 261044 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 644 AM EDT Wed Aug 26 2020 MEZ001>006-010-261845- /O.EXT.KCAR.WI.Y.0008.200826T1200Z-200827T0000Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, and Blanchard 644 AM EDT Wed Aug 26 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 20 mph with gusts up to 45 mph expected. * WHERE...Northwest Aroostook, Northeast Aroostook, Northern Somerset, Northern Piscataquis, Northern Penobscot, Southeast Aroostook and Central Piscataquis Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
923 WWUS71 KCAR 261444 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 1044 AM EDT Wed Aug 26 2020 MEZ001>006-010-270000- /O.CON.KCAR.WI.Y.0008.000000T0000Z-200827T0000Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, and Blanchard 1044 AM EDT Wed Aug 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts 40 to 45 mph expected. * WHERE...Northwest Aroostook, Northeast Aroostook, Northern Somerset, Northern Piscataquis, Northern Penobscot, Southeast Aroostook and Central Piscataquis Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Norcross
053 WWUS71 KCAR 270000 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 800 PM EDT Wed Aug 26 2020 MEZ001>006-010-270100- /O.EXP.KCAR.WI.Y.0008.000000T0000Z-200827T0000Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, and Blanchard 800 PM EDT Wed Aug 26 2020 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... The wind is slowly diminishing early this evening and the wind advisory has been allowed to expire. $$ CB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Aug 25, 1:18 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 25, 1:18 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Caribou ME 118 PM EDT Tue Aug 25 2020 .SYNOPSIS... A strong cold front will cross the region today. Cool Canadian high pressure then builds across the region Wednesday into Friday. Low pressure could bring a chance of rain or showers Saturday into Sunday. && .NEAR TERM /THROUGH TONIGHT/... 1 PM update: Severe weather forecast remains on track for this afternoon with the cold front now entering the St John Valley. Pre-frontal thunderstorms are now exiting the Downeast region. Cold front convection will propagate southward towards the coast by late afternoon. Damaging winds remain the chief threat. There is added concern regarding winds today and tomorrow with so many large tents having been set up this summer. Prev Disc: Since we issued the dense fog adv ovr the Srn hlf of the FA, fog, for the most part has not been that dense, and if this trend conts, we will likely drop the adv on our next update. Otherwise, the main fcst conts to be the potential of strong cnvctn across our FA this aftn possible into very erly eve exiting across the far SE. We noted that SPC has bisected our FA nearly in hlf, with the NW hlf dropped back into marginal risk while the SE remains in a slight risk. Based on the tmg of the cold front shown by models, this scenario seem reasonable, with the best cnvctn firing from a Presque Isle to Baxter State Park line swrd beginning erly aftn, reaching a max intensity mid to late aftn going into Cntrl and interior Downeast areas, and then slowly weakening late aftn into very erly eve ovr coastal Downeast and near shore waters. Soundings indicate decent 30 to 40 kt deep 0-6km bulk shear about evenly distributed in the layer. This would favor lclzd damaging wind gusts with pulse cells and small bowing segments by max cnvctv cvrg/intensity tm and possible brief supercell characteristics of individual cells possibly resulting in a brief spin-up tornado or two as a worse case scenario. Lower fzg lvls will allow hail to reach the sfc easier than cnvctv scenarios from last month or earlier this month when fzg lvls were in excess of 13kft. Of course, stms will produce brief hvy downpours, but the potential of lclzd flooding will be reduced by stm or stm/segment motion being perpendicular to the mean 850-300mb wind, meaning faster forward corfidi stm motions are preferred. Storms will exit quickly by erly eve as a fast movg strong cold front clears SE of the FA by mid eve. Hi temps tdy will be several deg F cooler due to the presence of cld cvr, shwrs, and tstms with NW areas likely having an opportunity to re-heat mid to late aftn behind the stms as sunshine returns to this area first with the cold front arrival. Otherwise, the ovrngt will be ptly cldy N to mclr Cntrl and Downeast, cooler. drier, and breezy behind the cold front. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Primary item in the short term is the threat for gusty winds Wednesday, and to a lesser extent Thursday. Low pressure will continue to strengthen over the Gulf of St Lawrence Wednesday morning as upper level low advances from central Quebec and becomes vertically stacked. This creates a very large 30kt wind field in the low levels, a radius alone of of about 400 miles from southern Maine to Anticosti Island. In the mid levels, the stacked low will sling a 65-80kt 500 mb jet streak through Maine in the morning and afternoon hours. This large wind field in the low levels combined with the transit of this jet streak will have the potential to increase already gusty winds to the CWA shortly after daybreak. Diurnal mixing will increase sustained winds through the day, with regular gusts of 30-40 mph. The upper end of this range will be focused across the north, but a few will also be possible in the southern CWA. Higher terrain and exposed areas will see greater wind gusts, perhaps upwards of 50 mph. The current forecast wind speeds fall below Wind Advisory thresholds, but one may be deemed necessary due to potential impacts w/ temporary outdoor structures and fully leafed vegetation. The GFS has trended to continue some low level mixing across the far north through the evening and early overnight hours. Thus, kept wind and gusts lingering an additional few hours before tapering towards midnight. Thursday will see breezy conditions continue, but not to the same magnitude as Wed. The pressure gradient is still tightly packed between the large low exiting to the north and wave passing to the south. NAM has been trending north w/ precip of this disturbance, but ECMWF, GFS, and Canadian continue to keep the area shower free. Maintained a dry forecast for Thursday afternoon, but will monitor trends if a few showers become more likely into the Bangor Region and Coastal Hancock. && .LONG TERM /FRIDAY THROUGH MONDAY/... With high pressure tracking in from the NW, bulk of precip Friday should be suppressed to the south. Low pressure gathers strength over the Great Lakes and tracks towards the Northeast on Saturday. There is a trend for a further north track in recent guidance, and have continued to carry chance PoPs. To increase confidence in coverage, would like to see less winds out of a dry N/NE flow. Otherwise the system strikes an appearance similar to an overrunning fall/winter event. It may feel the part as well. Sat night lows fall into the mid 40s for much of the north setting up a cool, damp night. Some elevated instability will bring the chance for thunder Downeast and along the coast with the system rapidly exiting Sunday afternoon. High pressure then looks to move in for the beginning of the week. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... NEAR TERM: Tdy...IFR to VLIFR in patchy to areas of fog, locally dense over Downeast areas with sct shwrs and isold tstms this morn, then MVFR to VFR clgs this aftn with MVFR/IFR clgs/vsbys and lcly strong winds with aftn tstms. Tngt...conditions improving to VFR across the TAF sites by eve behind a strong cold front. Breezy NW winds with lclzd llvl wind shear due to strong winds alf. SHORT TERM: Wednesday...Occasional MVFR ceilings possible across the north and mountains early. Otherwise, VFR. Slight chance of an afternoon shower across northern Aroostook county. Northwest wind gusts of up to around 30 knots, especially at Aroostook terminals. Wednesday night...VFR, gusty NW winds continue, slackening to around 15 kt after midnight. Thursday and Thurs Night...VFR, a passing shower or two possible at Downeast terminals. Gusty west/northwest winds. Friday...VFR. Breezy west winds. Saturday...MVFR/IFR possible with a chance of showers or rain. TS possible at Downeast terminals in the afternoon. && .MARINE... NEAR TERM: No marine hdlns thru tngt. Marine fog will cont until the cold front passage erly this eve. Scattered tstms will precede the front with brief lclzd wind gusts up to 35kt possible. Otherwise, NW winds will increase to 10 to 20 kt behind the cold front ovrngt with cold SSTs preventing mixing of stronger winds alf until Wed day, when wind gusts to 25kt are more likely. Kept close to blended wv guidance for fcst wv hts which will increase to 3 to 4 ft ovr the outer waters by late Tue ngt. Wv energy will be split into two spectral groups; a shorter 5 to 7 sec NNE propagating group and a longer 11 sec NNW propagating open Atlc swell group with the short propagating group becmg SE ovrngt as winds become offshore behind the cold front. SHORT TERM: Winds may approach SCA criteria Wednesday as strong NW winds build during the day. NW winds will continue overnight into Thursday. This will cause near shore waves to be around 2 ft, but increase to around 2 to 4 feet in the outer coastal zones. Winds become W and slacken Thursday and Thursday night. Wave heights will again build Saturday ahead of low pressure. && .FIRE WEATHER... After a long, dry summer with drought conditions, strong winds and low relative humidity are expected Tue night thru Wed. This will occur after numerous lightning strikes with tstms this aftn. NW wind gusts Wed aftn may be be sufficient to down a few tree limbs, possibly resulting in a few power line issues. Wed ngt && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...VJN Short Term...Cornwell Long Term...Cornwell Aviation...VJN/Cornwell Marine...VJN/Cornwell Fire Weather...
Hazardous weather outlook, Aug 25, 2:40 PM EDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 240 PM EDT Tue Aug 25 2020 MEZ001>006-010-261845- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- 240 PM EDT Tue Aug 25 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine and North Woods Maine. .DAY ONE...This Afternoon and Tonight. A cold front will cross the region this afternoon. Scattered thunderstorms are expected to accompany the passage of the front with the potential for hail, gusty and even damaging winds, and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-MEZ011-015>017-029>032-261845- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Coastal Hancock-Coastal Washington- Southern Piscataquis-Northern Washington- 240 PM EDT Tue Aug 25 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters, Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...This Afternoon and Tonight. A cold front will cross the region this afternoon and move offshore this evening. Scattered thunderstorms are expected to accompany the passage of the front with the potential for hail, gusty and even damaging winds, and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong northwest winds will gust up to 35 mph on Wednesday. Some power outages are possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 25, 9:21 AM EDT, 5 hours 36 minutes before
Special Weather Statement National Weather Service Caribou ME 921 AM EDT Tue Aug 25 2020 MEZ002-005-006-251400- Southeast Aroostook-Northeast Aroostook-Northern Penobscot- 921 AM EDT Tue Aug 25 2020 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL AROOSTOOK AND NORTH CENTRAL PENOBSCOT COUNTIES... At 918 AM EDT, a strong thunderstorm was located near Oxbow, or 26 miles north of Patten, moving east at 40 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Houlton, Bridgewater, Smyrna, Masardis, Oxbow, Dudley Township, Scopan, Littleton, Monticello, Ludlow, Merrill, Dudley, Webbertown, Grand Lake Seboeis, Saint Croix, Number Nine Mountain and Moro Plantation. This includes the following highways... US Highway 1 between Littleton and Bridgewater. State Highway 11 near Knowles Corner. Heavy downpours may cause ponding of water on roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4618 6874 4650 6872 4644 6778 4617 6778 TIME...MOT...LOC 1318Z 276DEG 41KT 4637 6855 Norcross
Special weather statement, Aug 25, 1:51 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Caribou ME
151 PM EDT Tue Aug 25 2020
MEZ017-030-251830-
Coastal Washington-Central Washington-
151 PM EDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON
COUNTY...
At 149 PM EDT, a strong thunderstorm was located 8 miles north of
Machias, moving east at 45 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Machias, Lubec, Eastport, Perry, Pembroke, Jonesboro, Cutler,
Centerville, East Machias, Machiasport, Marshfield, Whiting,
Dennysville, Whitneyville, Northfield, Wesley, Marion, Trescott and
Edmunds.
This includes US Highway 1 between Machias and Dennysville.
Heavy downpours may cause ponding of water on roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4477 6695 4474 6700 4473 6711 4467 6762
4489 6764 4497 6703 4493 6700 4491 6697
4486 6698 4483 6697 4482 6695
TIME...MOT...LOC 1749Z 270DEG 45KT 4483 6742
NorcrossSpecial weather statement, Aug 25, 2:33 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Caribou ME
233 PM EDT Tue Aug 25 2020
MEZ015-016-251915-
Interior Hancock-Southern Penobscot-
233 PM EDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HANCOCK AND SOUTHWESTERN
PENOBSCOT COUNTIES...
At 231 PM EDT, a strong thunderstorm was located over East Corinth,
or 10 miles east of Dexter, moving east at 45 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Bangor, Old Town, Dexter, Newport, Orono, Hermon, Corinth, Veazie,
Kenduskeag, Indian Island, East Corinth, Glenburn, Milford, Levant,
Carmel, Eddington, Corinna, Hudson, Bradley and Greenbush.
This includes the following highways...
Interstate 95 between mile markers 157 and 161, and between mile
markers 186 and 207.
State Highway 11 between Newport and Bradford.
Heavy downpours may cause ponding of water on roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4505 6935 4513 6847 4483 6842 4480 6929
4484 6929
TIME...MOT...LOC 1831Z 270DEG 48KT 4501 6908
NorcrossLocal storm report, Aug 25, 2:44 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
244 PM EDT TUE AUG 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL DEXTER 45.03N 69.29W
08/25/2020 E0.70 INCH PENOBSCOT ME PUBLIC
&&
JSThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 12:35 AM EDT | Dense Fog Advisory | CAR | Hancock, Penobscot, Piscataquis, Washington | 8 hr |
| Aug 25, 9:21 AM EDT | Special Weather Statement | CAR | Aroostook | 39 min |
| Aug 25, 1:51 PM EDT | Special Weather Statement | CAR | Washington | 39 min |
| Aug 25, 2:02 PM EDT | Special Marine Warning | CAR | 43 min | |
| Aug 25, 2:33 PM EDT | Special Weather Statement | CAR | Penobscot | 42 min |
| Aug 25, 2:44 PM EDT | Small Craft Advisory | CAR | 31 hr | |
| Aug 25, 2:46 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot | 44 min |
| Aug 25, 3:28 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot, Washington | 47 min |
| Aug 25, 3:58 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Washington | 47 min |
| Aug 25, 4:09 PM EDT | Special Marine Warning | CAR | 51 min | |
| Aug 25, 4:14 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Washington | 61 min |
| Aug 25, 4:30 PM EDT | Severe Thunderstorm Warning | CAR | Hancock | 45 min |
| Aug 25, 4:42 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 48 min |
| Aug 25, 4:51 PM EDT | Areal Flood Advisory | CAR | Aroostook | 3 hr |
| Aug 25, 5:00 PM EDT | Special Marine Warning | CAR | 90 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.